MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; PISTON SYRINGE
Catalog Number 309623
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 1ml s/t w/ndl 27x1/2 rb had a syringe needle connectivity issue.The following information was provided by the initial reporter: material #309623, lot #4303339 and 5038159.Verbatim: rcc received a complaint via email.This lot has already been investigated for sub-category/defect ¿primary packaging- difficult to open¿ under (b)(4).Please confirm that this previous investigation can be used for the following report: (b)(4) - gattex ¿ primary packaging ¿ difficult to open.Bd syringe: plastic dosing syringe (1 ml) with needle attached (27g, 1/2 inch).Bd catalogue: 309623.Bd syringe lot number(s): 4303339 and 5038159.(b)(6) awareness date: 18dec2025.Date of occurrence: unknown.Complaint description: patient reports defective product with administration syringes that come with the gattex ancillary supply kit.Patient reports that they tried to tighten the syringe then pull the cap off but the needle keeps popping off.Patient reports 15 of the syringes in the box are having issues so far.Vial of gattex is ok, patient just having issue with administration needle/ syringes but without those patient cannot inject med.Patient has missed a dose or will miss a dose within 48 hours.It is not recommended for patient to miss doses of gattex as they state that without the med their symptoms increase/ flare.Product: gattex.Country of origin.Sample / photo availability: sample/pictures are not available.Ae: ae reported for missed dose.Patient identifiers available? (i.E.Gender, weight, ethnicity, etc.): patient identifiers will not be available for any investigation request.
 
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation results: potential root cause for the shield tight defect is associated with the assembly process.Most likely too much pressure was applied when applying the needle to the syringe.The complaint is associated with a known issue for this machine during this timeframe.Quality has previously reviewed, evaluated and investigated this failure mode.The following corrective actions were recently completed.- a quality alert sent out to the plant.Completed: 01/15/2025 - re-education of all associates on this production line to applicable work instruction and video for proper procedure for syringe with needle visual inspection.Completed: 02/20/2025.The complaint was not confirmed, and no capa evaluation was required.This complaint type will continue to be trended within the post-market surveillance process, and any determined escalation will be managed there.
 
Event or Problem Description
No additional information.

Brand Name
BD SAFETYGLIDE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24101591
Report Number1213809-2026-00013
Device Sequence Number10328213
Product Code FMF
UDI-Device Identifier00382903096237
UDI-Public(01)00382903096237(10)5038159
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number309623
Device Lot Number5038159
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2025
Supplement Date Received by Manufacturer01/27/2026
Initial Report FDA Received Date01/16/2026
Supplement Report FDA Received Date01/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown